MAUDE Adverse Event Report: OSCOR INC. 12 F DESTINO STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

OSCOR INC. 12 F DESTINO STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number DS127150GW
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/11/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint is part of internal retrospective review of complaints received from march 2014 to march 2016, conducted by oscor as a result of process improvements made to the complaint system to ensure proper medical device reporting is maintained.As part of the detailed review, this event has been determined to be reportable.This initial mdr is being submitted to meet our requirements of reporting.A follow-up will be submitted as soon as the investigation is complete.
 
Event or Problem Description
On (b)(6) 2014 the customer reported "in patient #1, at the end of the case (with 2 insertions/retractions of the acm catheter) it was noted that a small ribbon fiber was present in the "basket" array area of the acm catheter.The fiber was disposed of at the clinical site.The sheath used in this case was returned to acutus medical for evaluation.The sheath was inspected on the outside and dissected to inspect the inside surface.No anomalies were found on the outside surfaces and observations were recorded regarding the inner surface (ptfe liner), some areas of the liner appeared to be scratched and/or not present.Some regions of the liner appear to have folds in the material.The sheath in question was model ds127150gw, l/n c8-01469.This was used in conjunction with an acm catheter.We are sending back the dissected parts and will await your findings.".
 
Additional Manufacturer Narrative
Returned device analysis reveals one 12f destino within manufacturing specifications.According to the report, some areas of the liner appeared to be scratched and/or not present and some areas of the liner appear to have folds in the material.Upon evaluation of the sheath, it was found that the handle was disassembled and one of the pull wires was broken.The shaft was cut up into nine different pieces.Two of the nine shaft pieces were cut longitudinally along the entire length, damaging the liner.The only area where the liner was actually damaged and/or scratched was along the longitudinal cut marks created by the customer.The liner inside the rest of the pieces looked smooth and no folds were found.Per procedure, a bore scope is used by qa on 100% of the sheaths to check for damage and delamination of the liner.There were no manufacturing rejects or anomalies recorded in the device history record.The sheath passed all in-process and qa final inspection steps before shipping to the customer including the bore scope testing, visual inspection of the sheath and dilator, as well as the dimensional inspection.No manufacturing defects were found.The reason for return cannot be confirmed.The potential effect to patient for the reported failure may be related to: cosmetic defects, production delay, rejected parts.Potential cause: unclean environment.A review of the risk for this failure mode identified that the risk as low.Based on the investigation information, a capa is not required.Oscor will continue to monitor this device for complaint trends and risk.Quality assurance procedure (destino steerable guiding sheath) in-process & final inspection: device is tested 100% using a bore scope to detect delamination of liner & any exposed braid in id.Instructions for use (ifu) instruct the user to use the steerable sheath only with compatible transvenous devices.Use the appropriate size sheath for the size of the transvenous device being utilized.Consequences of using the steerable sheath with incompatible devices may include the inability to deliver the transvenous device or damage to the transvenous device during delivery.

Brand Name
12 F DESTINO STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
MDR Report Key6301794
Report Number1035166-2017-00003
Device Sequence Number1502625
Product Code DYB
UDI-Device Identifier00885672001063
UDI-Public00885672001063
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K122960
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/01/2016
Device Model NumberDS127150GW
Device Catalogue NumberDS127150GW
Device Lot NumberC8-01469
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2014
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/12/2014
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/03/2017
Supplement Report FDA Received Date02/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACM CATHETER